Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 115, NWS Little Rock, AR

August 14, 2021Bradley County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 14, 2021, 3:12 PM CDT for Bradley County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 3:12 PM CDT (20:12 UTC)
Expired
Aug 14, 2021, 6:10 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 171 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WGUS54 KLZK 142012
FFWLZK
ARC011-043-142315-
/O.NEW.KLZK.FF.W.0115.210814T2012Z-210814T2310Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
312 PM CDT Sat Aug 14 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southeastern Bradley County in southeastern Arkansas...
  Southwestern Drew County in southeastern Arkansas...

* Until 610 PM CDT.

* At 312 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have already fallen, and rainfall rates 2 inches per hour remain 
  possible in the warned area. Additional rainfall amounts of 2 to 3 
  inches are possible in the warned area. Flash flooding is may 
  already be ongoing or is expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hermitage, Ingalls, Johnsonville, Vick, Mt Olive in Bradley 
  County, Sumpter, Blanchton and Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3355 9194 3348 9185 3340 9192 3340 9199
      3338 9196 3335 9199 3330 9198 3330 9200
      3328 9200 3324 9209 3321 9208 3321 9213
      3316 9214 3316 9217 3321 9218 3321 9222
      3322 9221 3323 9223 3326 9223 3344 9217

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2 INCHES IN 1 HOUR

$$

232
1 follow-up statement
898 
WGUS74 KLZK 142301
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
601 PM CDT Sat Aug 14 2021

ARC011-043-142311-
/O.EXP.KLZK.FF.W.0115.000000T0000Z-210814T2310Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley AR-Drew AR-
601 PM CDT Sat Aug 14 2021

...FLASH FLOOD WARNING WILL EXPIRE AT 610 PM CDT THIS EVENING FOR 
SOUTHEASTERN BRADLEY AND SOUTHWESTERN DREW COUNTIES...

The heavy rain has ended, and flash flooding is no longer expected 
to pose a threat. Please continue to heed remaining road closures.

LAT...LON 3355 9194 3348 9185 3340 9192 3340 9199
      3338 9196 3335 9199 3330 9198 3330 9200
      3328 9200 3324 9209 3321 9208 3321 9213
      3316 9214 3316 9217 3321 9218 3321 9222
      3322 9221 3323 9223 3326 9223 3344 9217

$$

232

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:56 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 14, 2:56 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
256 PM CDT Sat Aug 14 2021

.SHORT TERM...Tonight Through Monday
High pressure aloft continues from the Gulf of Mexico into the
western U.S. this afternoon. The upper trough remains over the
eastern Great Lakes and is sagging southward. The trough will
continue its southward expansion into the mid Mississippi Valley
tonight and Sunday.

A cold front is stalled near the Missouri border and will begin
moving slowly south on Sunday. The front should stall in southern
Arkansas Monday. Scattered showers and thunderstorms will continue
in the southern half of the state this afternoon into this evening.
There is a slight chance a storm could develop in the north this
afternoon. As several short waves move through, the highest rain
chances Sunday and Monday will be in the southern half of the state
ahead of the cold front. Heavy rainfall will be the main concern
with these storms.

Highs Sunday and Monday will be in the mid 80s to near 90 degrees.
Lows tonight and Sunday night will be in the mid 60s to lower 70s
and in the mid 60s to lower 70s Saturday night.

&&

.LONG TERM...Monday Night Through Saturday
To begin the period, a stalled frontal boundary will push north out
of Lousiana back into the CWA. As this front pushes back north, PoPs
look to become elevated mainly in the afternoon hours into the early
evening. The stalled front looks to push through, exiting the
state by late in the week. As high pressure builds in, PoPs will
continue to stay elevated with diurnal convection possible.

Additionally, Fred looks to make landfall along the Gulf coast,
likely in the Florida panhandle. No impacts to Arkansas are
expected with Fred.

Temperatures look to be average to slightly above average through
the period. High temps are expected to be in the upper 80s to lower
90s with lows in the upper 60s to lower 70s through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     66  86  66  88 /  20  20  10  20
Camden AR         70  87  69  89 /  50  50  20  30
Harrison AR       64  85  65  86 /  10  10  10  10
Hot Springs AR    70  87  68  89 /  40  40  20  30
Little Rock   AR  70  88  69  89 /  40  30  20  30
Monticello AR     72  88  70  89 /  50  50  30  50
Mount Ida AR      69  86  67  88 /  40  40  10  20
Mountain Home AR  64  86  65  88 /  10  10  10  10
Newport AR        68  85  67  87 /  20  20  10  30
Pine Bluff AR     71  88  70  89 /  50  40  20  40
Russellville AR   70  89  68  90 /  20  20  10  20
Searcy AR         69  88  67  89 /  30  30  10  30
Stuttgart AR      72  88  70  89 /  40  40  20  40
&&

.LZK Watches/Warnings/Advisories...NONE.

&&

Short Term...51 / Long Term...233
Hazardous weather outlook, Aug 14, 4:14 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
414 AM CDT Sat Aug 14 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
414 AM CDT Sat Aug 14 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will be possible again today and
tonight. Localized flash flooding from heavy downpours and
isolated damaging wind gusts will be the main threats, although
widespread hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

Showers and storms will become more isolated to scattered late
weekend into next week, and generally confined to the afternoon
and evening hours. Any severe weather will be isolated. While
heavy downpours are possible in places, flash flooding should be
localized at most. Otherwise, no hazardous weather is expected at
this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

DTC/46

In the hours before

Special weather statement, Aug 14, 2:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
230 PM CDT Sat Aug 14 2021

ARZ068-069-142000-
Bradley AR-Drew AR-
230 PM CDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of southeastern Bradley
and southwestern Drew Counties through 300 PM CDT...

At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Fountain Hill to near
Ingalls to 7 miles west of West Crossett. Movement was south at 10
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ingalls...                        New Hope in Drew County...
Vick...                           Valley...
Mt Olive in Bradley County...     Johnsonville...
Sumpter...                        Lacey...
Blanchton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3316 9217 3321 9218 3320 9219 3321 9222
      3325 9222 3326 9224 3345 9213 3357 9185
      3340 9178 3340 9199 3338 9196 3335 9199
      3330 9198 3330 9200 3324 9209 3321 9208
      3321 9213 3317 9213
TIME...MOT...LOC 1929Z 348DEG 8KT 3342 9193 3337 9207 3319 9214

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

232
Special weather statement, Aug 14, 3:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
302 PM CDT Sat Aug 14 2021

ARZ065-068-069-142030-
Bradley AR-Drew AR-Desha AR-
302 PM CDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of southeastern Bradley,
southwestern Desha and southern Drew Counties through 330 PM CDT...

At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dermott to near Fountain Hill to West
Crossett. Movement was east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello...                     Green Hill...
McGehee...                        Ladelle...
Prairie Grove...                  New Hope in Drew County...
Enon...                           Johnsonville...
Blanchton...                      Collins...
Vick...                           Valley...
Mt Olive in Bradley County...     Lacey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3318 9218 3321 9218 3321 9222 3323 9223
      3344 9210 3364 9178 3363 9134 3339 9175
      3340 9199 3338 9196 3335 9199 3330 9198
      3330 9200 3328 9200 3328 9204 3326 9205
      3324 9209 3321 9208 3321 9213 3317 9214
TIME...MOT...LOC 2002Z 261DEG 12KT 3352 9149 3341 9187 3315 9204

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:05 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy, Stone40 min
Aug 13, 7:14 PM CDTSpecial Weather StatementLZKLincoln31 min
Aug 13, 7:25 PM CDTSpecial Weather StatementLZKPope35 min
Aug 13, 7:46 PM CDTSpecial Weather StatementLZKSearcy, Van Buren29 min
Aug 13, 7:56 PM CDTSpecial Weather StatementLZKBaxter, Marion34 min
Aug 13, 8:18 PM CDTSpecial Weather StatementLZKLogan27 min
Aug 13, 8:31 PM CDTFlash Flood WarningLZKBaxter, Marion3 hr
Aug 13, 8:34 PM CDTSpecial Weather StatementLZKScott41 min
Aug 13, 9:18 PM CDTSpecial Weather StatementLZKFulton, Sharp42 min
Aug 14, 5:26 AM CDTSpecial Weather StatementLZKDesha49 min
Aug 14, 1:42 PM CDTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Grant, Jefferson and 2 more3 hr
Aug 14, 2:30 PM CDTSpecial Weather StatementLZKBradley30 min
Aug 14, 3:02 PM CDTSpecial Weather StatementLZKDrew28 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.